MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD PRECISIONGLIDE¿ NEEDLE, SUB-Q; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD PRECISIONGLIDE¿ NEEDLE, SUB-Q; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305115
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 09/18/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd precisionglide¿ needle, sub-q pierced through the cap and resulted in a contaminated needle stick.The doctor and patient were reported to have been tested for "any communicable diseases and are negative so far".
 
Event or Problem Description
It was reported that the bd precisionglide needle, sub-q pierced through the cap and resulted in a contaminated needle stick.The doctor and patient were reported to have been tested for "any communicable diseases and are negative so far".
 
Additional Manufacturer Narrative
Two unopened needles were returned for evaluation.The returned samples are not bent, and are not protruding through the shield.The photo sample shows a bent needle protruding through the shield.The bent needle was caused when it struck bone during an injection.The needle stick occurred when the end user attempted to re-shield the bent needle.The point of the bent needle caught the wall of the shield, and penetrated it.It is recommended to follow cdc guidelines and not reshield used needles.Discard unshielded needles into a sharps container.If this is not possible, use a one handed, passive recapping technique, to cover the needle.Ensure that the needle shield is properly seated on the hub.Do not force the shield onto the needle, as the needle may penetrate the shield causing injury.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.A device history record review was completed.Assembly batch 7059639 had ten visual inspections performed on 650 parts with zero defect or issues noted.No quality notifications were written for this batch, nor for the associated assembly.

Brand Name
BD PRECISIONGLIDE¿ NEEDLE, SUB-Q
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key8019303
Report Number1911916-2018-00599
Device Sequence Number13791242
Product Code FMI
UDI-Device Identifier30382903051152
UDI-Public30382903051152
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Catalogue Number305115
Device Lot Number7058607
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2018
Initial Date Received by Manufacturer 10/10/2018
Supplement Date Received by Manufacturer10/10/2018
Initial Report FDA Received Date10/30/2018
Supplement Report FDA Received Date12/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;